Semi-analytical MBS Pricing
Niels Rom-Poulsen ()
The Journal of Real Estate Finance and Economics, 2007, vol. 34, issue 4, 463-498
Abstract:
This paper presents a multi-factor valuation model for fixed-rate callable mortgage backed securities (MBS). The model yields semi-analytic solutions for the value of MBS in the sense that the MBS value is found by solving a system of ordinary differential equations. Instead of modelling the conditional prepayment rate (CPR), as is customary, the pool size is the primary modelling object. It is shown that the value of a single MBS payment due at time t n can be found by computing two expectations of the pool size at time t n–1 and t n respectively. This is a general result independent of any interest rate model. However, if the pool size is specified in a way that makes the expectations solvable using transform methods, semi-analytic pricing formulas are achieved. The affine and quadratic pricing frameworks are combined to get flexible and sophisticated prepayment functions. We show that the model has no problem of generating negative convexity as the spot rate falls, and still be close to a similar non-callable bond when the spot rate rises. Copyright Springer Science+Business Media, LLC 2007
Keywords: Multi-factor valuation model; Mortgage backed securities; Conditional prepayment rate; Affine term structure model; Quadratic terms structure model (search for similar items in EconPapers)
Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://hdl.handle.net/10.1007/s11146-007-9020-3 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:jrefec:v:34:y:2007:i:4:p:463-498
Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/11146/PS2
DOI: 10.1007/s11146-007-9020-3
Access Statistics for this article
The Journal of Real Estate Finance and Economics is currently edited by Steven R. Grenadier, James B. Kau and C.F. Sirmans
More articles in The Journal of Real Estate Finance and Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().